Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 10, NWS Elko, NV

March 14, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Mar 14, 2006, 9:36 PM PST for Elko County, Nevada. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2006, 9:36 PM PST (05:36 UTC)
Expired
Mar 15, 2006, 12:18 AM PST
In force
3 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 5.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 150536
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
936 PM PST TUE MAR 14 2006


NVZ033-151200-
/O.NEW.KLKN.WI.Y.0010.060315T0536Z-060315T1200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
936 PM PST TUE MAR 14 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 AM PST...OR 5 AM MST...WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED NORTHWEST WINDS OF 30 MPH
WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ON ROADS WITH STRONG CROSSWINDS.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS
SITUATION.

$$

FEHRN
1 follow-up statement
000 
WWUS75 KLKN 150818
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1218 AM PST WED MAR 15 2006


NVZ033-150930-
/O.CAN.KLKN.WI.Y.0010.000000T0000Z-060315T1200Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1218 AM PST WED MAR 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR EXTREME EASTERN ELKO COUNTY IN NEVADA. A COLD FRONT
THAT MOVED THROUGH EARLIER LAST EVENING CAUSING SIGNIFICANT WIND
HAS MOVED FURTHER TO THE EAST. WINDS HAVE DIMINISHED BELOW
ADVISORY CRITERIA.

$$
LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 14, 9:10 PM PST, 26 minutes earlier.

Area forecast discussion, Mar 14, 9:10 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
910 PM PST TUE MAR 14 2006

.SYNOPSIS...A QUICK MOVING WEATHER SYSTEM WILL PUSH THROUGH EASTERN
NEVADA TONIGHT BRINGING SNOW AND GUSTY WINDS. SNOW SHOWERS WILL
CONTINUE THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND.
&&

.UPDATE...HAVE ISSUED ANOTHER SNOW ADVISORY FOR WHITE PINE COUNTY AS
SPOTTERS HAVE REPORTED NEAR ADVISORY AMOUNTS AROUND ELY. ALREADY
HAVE UPDATED ZONES TO COVER THIS. KLRX RADAR IMAGERY SHOWING BEST
AREA OF PRECIP NOW ACROSS EAST CENTRAL NV AS OF 9 PM...THOUGH WILL
NEED TO WATCH SECOND AREA OF SNOW THAT IS MOVING INTO WESTERN ELKO
AND NE EUREKA COUNTY NOW. ACTIVE NIGHT CONTINUES. WILL DO ANOTHER
UPDATE NEAR 10 PM FOR EXPIRATION OF SNOW ADVISORY FOR ELKO COUNTY.
FEHRN

&&

.PREVIOUS DISCUSSION (247 PM)...

.SHORT TERM...12Z ETA STILL SLOWER BY ABOUT 3 TO 4 HOURS. MODELS DO
AGREE HAVING COLD FRONT ALONG A LINE FROM EXTREME EASTERN ELKO COUNTY
THROUGH EUREKA COUNTY THIS EVENING. GFS HAS HIGHEST PCPN WITH HINTING
2 TO 5 INCHES OF SNOW OVER THIS AREA WHILE ETA FORECASTS 1 TO 3
INCHES. WILL LEAN TOWARD ETA...BUT MAY SEE LOCAL AREAS HAVING UP TO 5
INCHES BY MORNING. MODELS FORECAST GOOD 300/700MBH COUPLET OVER THIS
AREA AS WELL. WILL HAVE NO HIGHLIGHTS ATTM AS COLD FRONT MOVES
THROUGH FAIRLY QUICKLY AND WARM DAYTIME TEMPERATURES SHOULD INITIALLY
MELT SOME OF THE SNOWFALL. 115 KNOT JET CORE WILL STEER FRONTAL
BOUNDARY QUICKLY EASTWARD BY WED MORNING. H5 UPPER FLOW BECOMES
WESTERLY WEDNESDAY WITH MAINLY OROGRAPHIC SNOW SHOWERS. NEXT UPSTREAM
SYSTEM SLIDES INTO PACIFIC NORTHWEST WITH TROF PUSHING ALONG WEST
COAST FRIDAY. THIS DEVELOPS SOUTHWEST FLOW OVER CWA. MODELS SUGGEST
ENOUGH RH AND DYNAMICS ASSOCIATED WITH COLD FRONT WHICH MOVING ACROSS
THE AREA FRIDAY FOR CHANCE POPS MOST AREAS. HARMER

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...LONG RANGE MODELS IN
FAIR AGREEMENT THROUGH THE WEEKEND...AND THEN START TO DIVERGE BY
EARLY NEXT WEEK. 12Z GFS SHOWS PAC U/L TROUGH DIGGING SOUTH ACROSS
THE AREA FRIDAY NIGHT...AND THEN SPLITTING EARLY SATURDAY WITH MAIN
ENERGY DIGGING SOUTH...CO-LOCATED WITH THE FORMATION OF AN U/L LOW
ACROSS THE DESERT SOUTHWEST. ALL MODELS SHOW FEATURE SPLITTING...BUT
DIFFER IN THE POSITION OF THE U/L LOW. PAST FEW RUNS OF THE GFS HAVE
BEEN SHOWING QPF VALUES BETWEEN 0.50 TO 1.00 INCHES ACROSS ERN
NV...MAINLY EAST CNTRL WITH 700MB THERMAL GRADIENT STALLING AROUND
STATE HIGHWAY 50 NEAR ELY AND EUREKA...00Z GFS SHOWED BOUNDARY
STALLING FURTHER NORTH WITH U/L ENERGY NOT DIGGING AS FAR SOUTH.
ECMWF IN AGREEMENT WITH 12Z GFS WHILE UKMET FURTHER WEST WITH
POSITION OF U/L LOW. WILL KEEP AN EYE ON THIS SITUATION SINCE HEAVY
SNOW IS POSSIBLE ACROSS SOME PORTION OF ERN NV...ESPECIALLY IF/WHERE
LLVL BOUNDARY STALLS. FOR NOW...INCREASED POPS TO LIKELY CRITERIA
ACROSS ERN ZONES LATE FRIDAY/SATURDAY. ALSO TWEAKED MAX/MIN TEMPS
DUE TO AMPLE CLOUD COVER AND EXPECTED SNOWFALL. SNOW ACCUMULATIONS
ARE UNCERTAIN ATTM...BUT THE POTENTIAL EXISTS FOR SIGNIFICANT SNOW
ACCUMULATIONS ACROSS PORTIONS OF ERN NV.

AS FOR EARLY NEXT WEEK...ECMWF...00Z GFS AND DGEX SHOWING U/L SYSTEM
PUSHES OUT OF THE AREA LATE SUNDAY...WITH SOME DIFFERENCES IN
TIMING...AND CONTINUE RIDGING THROUGH TUESDAY. HOWEVER...12Z GFS NOW
SHOWING A STRONG PAC SYSTEM PUSHING INTO THE WEST COAST MONDAY WITH
HIGH QPF AND PLENTY OF COLD AIR. NOT BUYING THIS SOLUTION RIGHT NOW
SINCE THIS IS THE FIRST MODEL RUN MENTIONING THIS SOLUTION... PLUS
12Z GFS ENSEMBLE MORE IN LINE WITH ECMWF. EITHER WAY...EXPECT SOME
WEAK RIDGING TO PUSH INTO THE GREAT BASIN REGION MONDAY. WARMED MAX
TEMPS MONDAY AND TUESDAY TO NEAR SEASONAL NORMS IN ZONAL TO SLIGHT
NWRLY FLOW. KEPT POPS AROUND 10 PCT ACROSS THE AREA FOR NOW. TRUDEL

&&

.AVIATION...DIFFICULT TIMING PRECIP AS IT MOVES INTO THE AREA. KWMC
WAS IN AND OUT OF LIFR CONDITIONS THIS MORNING...AND SHOULD CONTINUE
TO BE IN AND OUT OF IFR CONDITIONS THIS AFTERNOON AND EARLY THIS
EVENING. MAIN CONCERN OVER THE NEXT 12 HRS IS TIMING...BELIEVE BOTH
KEKO AND KELY WILL SEE IFR AND LIFR CONDITIONS LATER TODAY AND
TONIGHT IN HEAVY SNOW BANDS...AND BLOWING SNOW IN BREEZY
CONDITIONS...THEREFORE EXPECTED FLIGHT CATEGORIES IS MORE STRAIGHT
FORWARD ATTM. GIVEN CURRENT SATELLITE AND LRX RADAR TRENDS...BELIEVE
KEKO WILL BEGIN AS OFF AND ON SNOW SHOWERS IN MVFR CONDITIONS IN THE
NEXT HOUR...AND THEN TRANSITION TO WIDESPREAD SNOW WITH VIS LESS
THAN A MILE IN MODERATE TO HEAVY SNOW. SAME EXPECTED FOR
KELY...EXCEPT 4 TO 6 HOURS LATER  IN TIMING.  TT

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
.SNOW ADVISORY UNTIL 10 PM PST NVZ032-034.
Hazardous weather outlook, Mar 14, 4:48 AM PST, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
448 AM PST TUE MAR 14 2006

NVZ013-030>037-151300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
448 AM PST TUE MAR 14 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT.

A VIGOROUS STORM SYSTEM WILL MOVE RAPIDLY ACROSS NORTHERN AND CENTRAL
NEVADA TODAY AND TONIGHT...DEPOSITING 1 TO 3 INCHES OF SNOW
IN VALLEYS AND 2 TO 4 INCHES IN THE MOUNTAINS. CONDITIONS WILL BE
QUITE WINDY DURING THE DAY...WITH SOUTHWEST WINDS AT 20 TO 30 MPH...
AND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED INSTABILITY SNOW SHOWERS WILL LINGER ACROSS NEVADA
WEDNESDAY THROUGH FRIDAY WITH SLIGHTLY BELOW NORMAL TEMPERATURES.
ANOTHER LOW PRESSURE SYSTEM WILL AFFECT THE GREAT BASIN FRIDAY
NIGHT AND SATURDAY...BRINGING ANOTHER CHANCE OF SNOW...POSSIBLY MIXED
WITH RAIN AT LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

AWG/LW

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 6:59 PM PSTSnow AdvisoryLKNElko, White Pine9 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.